Jump to content
CrazyBoards.org

positive effects vs side effects


Recommended Posts

I'm having a pretty good experience, finally, with the cocktail I'm on. Symptoms are dramatically lessening, I feel relatively stable. A bit of depression creeps in now and then, and still a little noise in my head every so often, but sure as hell better than it was. So how much do I just suck up the side effects? I'm on depakote er, lamictal, risperdal, zoloft and celexa. Something - or several - are making me tired as hell. There are days when I can barely function without at least a couple of naps (1-2 hours each), on top of a long night's sleep. I exercise, eat right, and am trying hard to make positive changes in my life as far as stress is concerned.

I also have the complaint that my hands shake. As an artist, this is most disconcerting. I want to get back, at least in part, to some of the work I was previously doing, but it's impossible right now. Pdoc has the attitude both of "it's just in my head", and "get over it and move on". I'm going to address these issues once again next week, but am just now sure how insistent I should be on whether there are better drugs simply regarding the side effects. I can see wanting to change meds because they're not working, but this isn't the case. Any suggestions? Am I being too whiny, and expecting too much?

Link to comment
Share on other sites

It's such a personal thing. But some thoughts?

It really depends on how long you feel you can afford to wait and see. I figure that it is valuable time spent to find out whether I should stay on a medication, but it depends on what sort of effect this situation is having on me in a mental health/emotional way. The goal is to get us functional and healthy.

But as far as what your limit is?

When you think about the goals of your treatment, what are the two or three things that come to mind?

Are the side effects effecting this? It sounds like you have been on the meds for a while, and there may still be other ways to deal with the se's. But... if the side effects themselves truly inhibited my ability to acheive goals, not just changed how to acheive them, it may not be worth it for me.

At the same time, it would be really really hard for me to take so many steps backward at this point and move farther away from those goals, though temporarily.

~navy~

Link to comment
Share on other sites

What about adding Inderal to control the shakes? I had to do that when I was on... lithium I think.

Oh god, I was so hoping to substitute a drug, not add another one. But hell yes I'll ask him about it. I was having trouble reading a menu today, I couldn't hold it without shaking. Finally had to just lay it on the table.

Link to comment
Share on other sites

Cogentin will work for the shakes, too. Too high of a dose, though, will create some vision problems so you have to experiment with what dose will work for you. In my dd's case, it doesn't take away the shaking but it minimizes it considerably. For an artist, I'm not sure it will work sufficiently but it might be worth a try. Good luck!

Link to comment
Share on other sites

Thanks, guys, for the replies. All food for thought. I asked the pdoc yesterday to allow me (!) to drop the zoloft, at least temporarily to see if it made a difference, as that's where the tremors seemed to have originated. He did mutter something about "not smart", but agreed. So now I have to wait a few weeks while tapering to see if there's any effect. If that doesn't work, I'll have to add something, I guess. He's not real keen on playing around too much, especially since I seemed to have stabilized somewhat.

Link to comment
Share on other sites

dx - bpII (or maybe bpI, the jury's still out), ocd, major depression, anxiety, fried brain and half-baked liver

rx - Risperdal, depakote ER, celexa, zoloft, lamictal, tapering down from xanax (well, trying to, anyway), and synthroid ...

You're on more than I take and I'm a psycho nutjob!

Everyone is different.

Why so many ADs and mood stabilizers?

Try Inderal.

See if you can limit it to one AD, one mood stabilizer, the Inderal, and probably Klonopin. Ask your pdoc about these changes. I think quality trumps quantity in all things.

Link to comment
Share on other sites

Why twoSSRIs? Especially if you're BP??

Xanax got rid of the tremors caused by a bunch of meds I was on. But I understand your not wanting to add another med. I don't know much about the mood stabilizers, but I don't thing the SSRIs woould be causing the shakes.

Link to comment
Share on other sites

I was on the low dose of zoloft mainly for OCD, not as an AD. My official AD is celexa, 40mg. I was also in an extremely difficult depression, hence the higher ADs. I think because of that, he increased the mood stabilizers. It's only been a few days since the zoloft decrease, so it may take some time, and maybe after it's out of my system I can decrease one of the ACs as well. It's all a balancing act.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...